Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 20, 2022, 5:22 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2022, 5:22 AM EDT (09:22 UTC)
- Expired
- Jun 20, 2022, 7:34 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WHUS41 KGYX 200922 CFWGYX Coastal Hazard Message National Weather Service Gray ME 522 AM EDT Mon Jun 20 2022 MEZ023>028-NHZ014-201730- /O.NEW.KGYX.BH.S.0005.220620T0922Z-220621T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 522 AM EDT Mon Jun 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the middle 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the middle 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ HAT
2 follow-up statements
726 WHUS41 KGYX 201925 CFWGYX Coastal Hazard Message National Weather Service Gray ME 325 PM EDT Mon Jun 20 2022 MEZ023>028-NHZ014-210000- /O.CON.KGYX.BH.S.0005.000000T0000Z-220621T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 325 PM EDT Mon Jun 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the middle 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the middle 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
497 WHUS41 KGYX 202334 CFWGYX Coastal Hazard Message National Weather Service Gray ME 734 PM EDT Mon Jun 20 2022 MEZ023>028-NHZ014-210045- /O.CAN.KGYX.BH.S.0005.000000T0000Z-220621T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 734 PM EDT Mon Jun 20 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 3:44 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 20, 3:44 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Gray ME 344 AM EDT Mon Jun 20 2022 .SYNOPSIS... Drier air moves in today with moderating temperatures expected as ridging builds into the eastern United States. A warm front pushes slowly across the area Wednesday night into Thursday with a chance of showers. Warmer and more humid conditions are possible Friday into the weekend. && .NEAR TERM /THROUGH TODAY/... The upper level low which has been responsible for the recent cool and showery weather is currently located over New Brunswick and Nova Scotia and will continue to slowly exit to our east through today. Satellite imagery shows that the cloud deck associated with this low continues to exit the area with about all of NH and most of extreme western ME mainly clear now. Further to the east, more in the way of cloud cover exists. Across areas that have cleared out, temperatures are quickly dropping with some northern valley locations such as Berlin and Whitefield, NH now down into the 30s. Fog has also begun to develop across some of the valley locations, with Berlin currently down to 1/4 mile visibility. Partly to mostly sunny skies will return today as the trough axis pushes east and mid-level ridging begins to nose in from the west. Despite this increase in cloud cover, 850 mb temperatures will remain in the 5-10C range with 925 mb temperatures into the teens. As a result, high temperatures will remain below normal today with afternoon highs ranging from the 60s across the north and eastern locations to the 70s in southwestern ME and southern NH. Coastal locations will warm quickly through early this afternoon before a developing sea breeze sends temperatures downward late in the day. As for winds, northwest winds will quickly ramp up after sunrise today thanks to increasing mixing of the LLJ but then decrease by late this afternoon as the core of the jet moves east of our area. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... High pressure to our south will begin to approach southern New England tonight, which will allow for mainly clear skies and dry conditions to persist. Winds will rapidly decrease this evening as we lose mixing, which will allow for good radiational cooling conditions to develop. While winds and skies will be supportive for widespread cold readings across the normally colder spots, one obstacle to this will be the duration of darkness as it will be the shortest night of the year. Despite this, some patchy frost will be possible across some sheltered northern valleys as overnight lows fall into the middle 30s. Elsewhere, lows will generally be into the middle to upper 40s. Some patchy fog may also form overnight both along the coast as well as across the valleys as temperatures approach their dew points. Tuesday will feature continued tranquil weather conditions as the ridge builds over the region. Partly cloudy skies will prevail with high temperatures a couple of degrees warmer than Monday, mainly into the middle to upper 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... The highly amplified blocking pattern across NOAM and environs, does show signs of becoming less amplified with weakly more zonal flow by next weekend. Uncertainty as to the fate of closed low off the SE and mid-Atlantic coast, keeps the forecast confidence moderate to low though. Should see a warming trend across the entire by mid week, with more summer-like possible late week into the week end, although onshore flow would keep the coast cooler. Initially ridging just to our E will help keep the ridge rollers to our west, but eventually that will break down and allow some WAA to increase a threat for showers by Wed night into Thu night. Depending on the eventual track of the upper level low as it tries to merge with approaching trough from the west will determine the threat of showers next weekend. As for temps, they will generally run from the upper 60s to mid 70s Wed and Thu, and then shift into the mid 70s to mid 80s by late week into the weekend. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Short Term...VFR conditions will prevail through Tuesday as high pressure gradually moves into New England. Isolated instances of BR/low cigs may result in brief restrictions both early this morning as well as tonight, especially across northern valley terminals. No LLWS is forecast through Tuesday. Long Term...VFR expected Wed, but there is some potential for coastal stratus Wed night into Thursday, with a better chance for flight restrictions Thursday as warm front moves through. Should see a return to VFR on Friday. && .MARINE... Short Term...Northwest winds may approach 25 kts at times this morning before weakening and becoming southerly this afternoon through much of Tuesday. Long Term...Seas/winds generally stay below SCA levels Tue night through the end of the week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Tubbs SHORT TERM...Tubbs LONG TERM...Cempa
Hazardous weather outlook, Jun 20, 3:17 AM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 317 AM EDT Mon Jun 20 2022 MEZ007>009-NHZ001-002-210730- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 317 AM EDT Mon Jun 20 2022 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Frost is possible in sheltered valleys tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ003>015-210730- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 317 AM EDT Mon Jun 20 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-210730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 317 AM EDT Mon Jun 20 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2022Beach Hazards Statements in New Hampshire, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.